MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF ALL POLY 32ID 49OD XLPE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. REF ALL POLY 32ID 49OD XLPE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71358034
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on literature review "acute acetabular protrusion: the hardinge approach for implant removal and one-stage hip reconstruction¿, one (1) patient after a tka surgery on the left hip due to acute pelvic penetration of the acetabular shell, sustained three (3) dislocations during simple maneuvers (getting out of bed and sitting on the toilet) due to stemmed from an issue with the soft tissue tension.Patient required revision surgery in which the acetabular cup was changed to a constrained liner which was cemented into the cage.Since this revision, there have been no further dislocations, and the patient is using a zimmer frame for walking while awaiting tha on the opposite side.No further information is available.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).H10: this complaint was opened by smith+nephew to document a patient complication identified through a review of clinical evidence from literature sources that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.Mencia mm, cruz pph, lewis s, harnanan d.Acute acetabular protrusion: the hardinge approach for implant removal and one-stage hip reconstruction.Ortop traumatol rehabil.2023 oct 31;25(5):259-265.Doi: 10.5604/01.3001.0053.9674.Pmid: 38088100.
 
Event or Problem Description
It was reported that on literature review "acute acetabular protrusion: the hardinge approach for implant removal and one-stage hip reconstruction¿, one (1) patient after a tka surgery on the left hip on (b)(6) 2022 due to acute pelvic penetration of the acetabular shell, sustained three (3) dislocations during simple maneuvers (getting out of bed and sitting on the toilet) due to stemmed from an issue with the soft tissue tension.Patient required revision surgery on (b)(6) 2022 in which the acetabular cup was changed to a constrained liner which was cemented into the cage.Since this revision, there have been no further dislocations, and the patient is using a zimmer frame for walking while awaiting tha on the opposite side.No further information is available.

Brand Name
REF ALL POLY 32ID 49OD XLPE
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19448660
Report Number1020279-2024-01060
Device Sequence Number18269736
Product Code JDI
UDI-Device Identifier03596010474247
UDI-Public03596010474247
Combination Product (Y/N)N
Initial Reporter CountryTD
PMA/510(K) Number
K002747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71358034
Device Lot Number18BT98795
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71303200/COCR 12/14 FEM HEAD 32 + 0.; 71337059/CONT REINF RING 59/55.; UNKN CONTOUR ACET RING IMPL.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale